Georgia, 2005Damaging Wind in Georgia, May 29, 2005
May 29, 2005 · NWS CHS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 29, 1:35 PM EST, 4 hours 20 minutes earlier.
Area forecast discussion, May 29, 1:35 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT SUN MAY 29 2005
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...FRNTL BNDRY CURRENTLY
EXTENDING FROM SE GEORGIA WWD TO AN AREA OF LOW PRES IN TX. WEAK
HIGH PRES TO THE N OF THIS BNDRY PROVIDING MUCH DRIER AIR ACROSS A
GOOD PART OF THE OHIO VALLEY...MID ATLNTC AND THE CAROLINAS.
MOISTURE OVERRUNNING THE BNDRY ALONG WITH A S/W PRODUCING AN AREA
OF SHOWERS FROM NRN GA WWD TO NRN MS. CLOSER TO HOME...INTERACTION
OF SEA BREEZE AND FRNTL BNDRIES BEGINNING TO SPARK OFF SOME
SH/TSTM ACTIVITY IN SE GA. AS BNDRY BEGINS TO SLOWLY LIFT N
OVERNIGHT...DO EXPECT AN INCREASE IN PRECIP ACROSS SE GA AND THEN SE
SC. THUS...WILL CARRY CHC POPS EVERYWHERE /50 IN GA AND 40 IN SC/.
GREATER LIFT AND DEEPER MOISTURE TOMORROW WARRANTS LIKELY POPS AS
THE BNDRY LIFTS JUST N OF THE CWA AND A WAVE APPROACHES FROM THE W.
ABUNDANT CLOUD COVER AND PRECIP TO KEEP HIGH TEMPS IN THE LOWER 80S
AT BEST TOMORROW WITH MID TO UPPER 60S FOR LOW TEMPS THE NEXT FEW
NIGHTS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...MORE AGREEMENT TODAY B/W THE
GFS AND NAM YIELDING A BIT MORE CONFIDENT EXTENDED FCST. CWA LOOKS
TO REMAIN IN WARM SECTOR AS WAVES OF LOW PRES RIDE EWD ALONG THE
AFOREMENTIONED FRNTL BNDRY. WILL MAINTAIN LIKELY/HIGH CHC POPS FOR
TUE AS ONE WAVE OF LOW PRES PASSES OFF THE COAST TO THE N AND UPPER
DIFLUENCE AHEAD OF UPPER LOW SPREADS OVER THE AREA. BY THU...ANOTHER
AREA OF LOW PRES ASSOCIATED WITH S/W TROUGH BACK NEAR THE MS VALLEY
BEGINS TO LIFT ENE TOWARD THE WRN CAROLINAS. ATLTC HIGH PRES TO THE
SE SHOULD BE STRONG ENOUGH TO KEEP BNDRY TO THE N OF THE AREA BUT
DISTURBANCES RIDING AROUND THE BASE OF THE TROUGH WILL BE CLOSE
ENOUGH TO WARRANT LOW END CHC POPS WED/THU. UPPER RIDGE LOOKS TO
BUILD IN OVER THE WEEKEND KEEPING POPS IN THE SLGT CHC RANGE.
EXPECT A SLOW WARMING TREND TOWARD THE END OF THE WEEK WITH
DIMINISHING RAIN CHANCES.
&&
.MARINE...FRONTAL BOUNDARY IS ACROSS THE GA WATERS THIS
AFTERNOON...BUT HARD TO PINPOINT EXACT LOCATION AS IT IS BEING
MASKED BY THE SEA BREEZE. BUT WITH SHOWERS POPPING IN EXTREME SE
GA...LOOKS TO BE NEAR THE ALTAMAHA RIVER. ALSO SEEING A DEFINITE
DEWPT FRONT APPROACHING SAV RIVER AT THIS TIME FROM THE N...WITH
DEWPTS IN THE 40S AND 50S N...AND 60S AND SOME LOWER 70S TO THE S.
FRONTAL BOUNDARY TO LIFT SLOWLY N TONIGHT/MON...BUT DOES NOT LOOK TO
REACH N OF THE ENTIRE CWA UNTIL TUE. THIS MAY ONLY BE TEMPORARY
HOWEVER AS A HIGH PRES WEDGE DEVELOPS TO THE NNE AND THE FRONT COULD
SLIP BACK INTO SC WATERS TUE NIGHT AND EARLY WED. FRONT AGAIN PUSHES
N LATER WED...WITH ATLC RIDGING ACROSS FL. FOR NOW WILL GO WITH THIS
SCENARIO...BUT THOSE WITH MARINE INTERESTS SHOULD BE AWARE THAT THE
FCST COULD CHANGE DRASTICALLY TUE THRU WED DEPENDING UPON EXACT
LOCATION OF THE FRONT. THANKFULLY WINDS WILL BE NO MORE THAN 15 KT
AND SEAS NO MORE THAN 4 OR 5 FT THE ENTIRE FCST PERIOD.
WITH THE ABOVE IN MIND WILL SEE ESE WINDS TONIGHT...BACKING TO NE
LATE OVER SC WATERS AHEAD OF WARM FRONT. WINDS TO VEER TO SE ALL
AREAS BY MON AFTERNOON...THEN TO SW OR W MON NIGHT. MOSTLY S OR SW
WINDS TUE/TUE NIGHT...BUT BACKING TO NE OVER SC WATERS BY WED
MORNING AS FRONT DROPS S AGAIN. WINDS TO BECOME SSW ALL AREAS
THEREAFTER /THRU FRI/ AS ATLC RIDGING IS EXPECTED TO TAKE HOLD.
&&
.AVIATION...LOWERING AND THICKENING CIGS AT CHS AND SAV TONIGHT...AS
SEA BREEZE EFFECTS DROP OFF BY SUNSET AND WINDS BACK TO NE AHEAD OF
WARM FRONT TO THE S THAT LIFTS SLOWLY N. HAVE BROUGHT IN SOME IFR OR
MVFR CONDITIONS TO SAV STARTING AT 07Z DUE TO CLOSE PROXIMITY TO
FRONT...DEEPER MOISTURE AND AMPLE LIFT. HAVE DELAYED THESE
CONDITIONS AT CHS UNTIL LATE IN THE FCST PERIOD...AS THERE IS MORE
DRY AIR THAT NEEDS TO BE OVERCOME...AND BEST LIFT IS NOT UNTIL CLOSE
TO 18Z MON.
WILL KEEP CLOSE WATCH ON ANY CONVECTION THAT FORMS ALONG THE SEA
BREEZE IN GA THIS AFTERNOON/EVE WHICH MAY IMPACT SAV TERMINAL.
PROBABILITY IS TOO LOW TO INCLUDE IN TAF AT THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
RJB/33
Hazardous weather outlook, May 29, 2:11 AM EST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
311 AM EDT SUN MAY 29 2005
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-301000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
311 AM EDT SUN MAY 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 29, 5:54 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT SUN MAY 29 2005
GAZ114-292345-
TATTNALL-
654 PM EDT SUN MAY 29 2005
...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 745 PM
EDT...
AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF
REIDSVILLE...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND REIDSVILLE...
COLLINS...MENDES...MANASSAS...LYNN AND HUGHLAND THROUGH 745 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH AND PEA SIZE HAIL CAN BE EXPECTED.
Thunderstorm Wind, Liberty
- When
- May 29, 5:55 PM EST to 6:00 PM EST
- Where
- Liberty County, Gum Branch
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.800, -81.633
Microburst with wind estimates near 65 mph. 4 structures along and near Mary Todd Road experienced roof damage. Portions of tin roof from one structure caused damage to 1 downstream vehicle. 10 large trees blown over with 30 smaller trees snapped off at the base.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 29, 20054 injured · $744,000 · F1 · 23 events
- Flash Flood and Hail in Mississippi, May 29, 2005$1.5 million · 1.75 in hail · 19 events
- Damaging Wind in Alabama, May 29, 2005$50,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 29, 2005$20,000 · 1.75 in hail · 9 events
- Damaging Wind in Texas, May 29, 2005$25,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, May 29, 2005$25,000 · 50 kt wind · 1 event
- Damaging Wind in Louisiana, May 29, 2005$25,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, May 29, 2005$16,000 · 55 kt wind · 1 event
- Damaging Wind in Mississippi, May 29, 2005$15,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 29 to 30, 20051.25 in hail · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 20057 events
- Flash Flooding and Hail in Texas, May 29 to 30, 20051.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450189.